Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2005, 7:39 PM CDT for De Soto Parish, Sabine Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 16, 2005, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties De Soto Parish, LA, Sabine Parish, LA
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 170041
SVRSHV
LAC031-085-170145-
/O.NEW.KSHV.SV.W.0178.050617T0039Z-050617T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE SOTO PARISH IN NORTHWEST LOUISIANA
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 845 PM CDT
* AT 739 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF PLEASANT
HILL...OR ABOUT 9 MILES SOUTH OF MANSFIELD...AND MOVING SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT HILL BY 755 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
DE SOTO PARISH IN NORTHWEST LOUISIANA
SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 845 PM CDT.
LAT...LON 3169 9354 3189 9373 3191 9373 3202 9360
3191 9345 3172 9345 3171 9343 3171 9334
3163 9351
$$1 follow-up statement
000
WWUS54 KSHV 170123
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT THU JUN 16 2005
LAC031-085-170145-
/O.CON.KSHV.SV.W.0178.000000T0000Z-050617T0145Z/
DE SOTO LA-SABINE LA-
822 PM CDT THU JUN 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
SABINE PARISH IN NORTHWEST LOUISIANA...
...THE SEVERE THUNDERSTORM WARNING FOR DE SOTO PARISH HAS BEEN
CANCELLED...
AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF PLEASANT HILL...MOVING
SOUTHEAST AT 30 MPH.
LAT...LON 3169 9354 3189 9373 3191 9373 3202 9360
3191 9345 3172 9345 3171 9343 3171 9334
3163 9351
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU JUN 16 2005 .DISCUSSION... ONGOING DEEP CONVECTION ASSOCIATED WITH A PAIR OF OUTFLOW BOUNDARIES... BASICALLY BOOKENDING THE NORTHERN AND SOUTHERN EDGES OF THE CWA. CAN LOOK FORWARD TO INCREASING TSTM ACTIVITY OVERNIGHT AS HIGH INSTABILITY AND DEEPENING SHEAR OVER SOUTHERN PLAINS PROVIDE RIPE FEEDING GROUND FOR MCS DEVELOPMENT. OF COURSE...UPPER LEVEL STEERING TRACK WILL BRING A DIRECT HIT INTO THE CWA. CHANCE POPS ENTIRE CWA THROUGH FRIDAY AFTERNOON...AND MENTION SEVERE ALL BUT EAST TX. PUT LIKELY POPS MAINLY SW AR PORTION OF AREA. NW FLOW PATTERN WILL CONTINUE WITH UPPER HIGH NOT EXHIBITING MUCH GROWTH IN WEST TX. THUS...MAY BE HARD TO PUSH THE PATTERN EAST OF AREA. TAPER TO SLIGHT CHANCE EAST TX LATER IN WEEKEND...AND FINALLY REMOVING POPS AREAWIDE BY TUESDAY. BRISK BOUNDARY ACTION AND RAIN COOLING EFFECTS SHOULD KEEP TEMPS AROUND OR BELOW 90 AREAWIDE ON FRIDAY...AND POSSIBLY SATURDAY. AFTER THAT TEMPS WILL REBOUND...ESPECIALLY EAST TX...ALTHOUGH DEWPOINTS MAY STAY RELATIVELY LEVEL GIVEN LIMITED RETURN FLOW. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 74 96 / 40 40 30 20 MLU 72 88 70 92 / 50 50 40 30 DEQ 70 87 69 95 / 60 60 30 20 TXK 71 89 72 95 / 60 50 30 20 ELD 71 88 69 93 / 60 60 40 30 TYR 75 94 75 96 / 30 30 20 20 GGG 74 92 74 96 / 30 30 20 20 LFK 74 95 75 97 / 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 07/07
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUN 16 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT. THIS STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 16, 7:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 6 SE DOYLINE 32.46N 93.34W
06/16/2005 1.75 INCH WEBSTER LA PUBLIC
&&
POMUNDSONLocal storm report, Jun 16, 7:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CENTER 31.79N 94.18W
06/16/2005 0.88 INCH SHELBY TX AMATEUR RADIO
&&
POMUNDSONLocal storm report, Jun 16, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL CARTHAGE 32.15N 94.34W
06/16/2005 0.75 INCH PANOLA TX TRAINED SPOTTER
&&
POMUNDSONLocal storm report, Jun 16, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION. NO STORM
OCCURRED IN CARTHAGE.
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL CENTER 32.15N 94.34W
06/16/2005 0.75 INCH SHELBY TX TRAINED SPOTTER
&&
POMUNDSONLocal storm report, Jun 16, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL CENTER 31.79N 94.18W
06/16/2005 1.00 INCH SHELBY TX TRAINED SPOTTER
&&
POMUNDSONLocal storm report, Jun 16, 7:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM DOWNBURST BLANCHARD 32.59N 93.89W
06/16/2005 CADDO LA FIRE DEPT/RESCUE
POWER LINES DOWN
&&
POMUNDSONThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:45 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 60 min |
| Jun 17, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Jun 17, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.